Alert archive / New York / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 51, NWS Buffalo, NY

August 21, 2018Niagara County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 21, 2018, 6:03 PM EDT for Niagara County, New York. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2018, 6:03 PM EDT (22:03 UTC)
Expired
Aug 21, 2018, 6:30 PM EDT
In force
27 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Niagara County, NY

The radar

The Buffalo radar (KBUF), 43 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2018-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2018-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

762 
WUUS51 KBUF 212203
SVRBUF
NYC063-212230-
/O.NEW.KBUF.SV.W.0051.180821T2203Z-180821T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
603 PM EDT TUE AUG 21 2018

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Northwestern Niagara County in western New York...

* Until 630 PM EDT..

* At 603 PM EDT, a severe thunderstorm was located over Youngstown,
  or 10 miles north of Niagara Falls, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Youngstown and Fort Niagara State Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Damaging winds and continuous cloud to ground lightning is occurring 
with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4336 7886 4336 7884 4318 7905 4325 7906
      4326 7907 4330 7909
TIME...MOT...LOC 2203Z 224DEG 28KT 4325 7904 

HAIL...<.75IN
WIND...60MPH
 
$$

Welch
1 follow-up statement
764 
WWUS51 KBUF 212230
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
630 PM EDT TUE AUG 21 2018

NYC063-212237-
/O.EXP.KBUF.SV.W.0051.000000T0000Z-180821T2230Z/
Niagara NY-
630 PM EDT TUE AUG 21 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NIAGARA COUNTY
WILL EXPIRE AT 630 PM EDT...
                
The storm which prompted the warning has weakened below severe 
limits.  Therefore, the warning will be allowed to expire.  However, 
a line of storms will still affect a region from Northeastern Erie 
and Niagara counties.  Winds in excess of 30 mph are possible with 
these storms.

Locations impacted include...
Niagara Falls, North Tonawanda, Lockport, Tonawanda, Grand Island, 
Newfane, Pendleton, Lewiston and Middleport.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4336 7886 4336 7884 4318 7905 4325 7906
      4326 7907 4330 7909
TIME...MOT...LOC 2227Z 224DEG 28KT 4338 7887 

$$

Zaff

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:53 PM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, Aug 21, 2:53 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
253 PM EDT Tue Aug 21 2018

.SYNOPSIS...
An area of low pressure over southwest Ontario will deepen as
it moves into Quebec tonight. This storm will bring widespread
showers and embedded thunderstorms along its warm and cold
fronts with heavy rainfall and a few strong to severe storms
possible. A few showers may linger into Wednesday before an
area of high pressure brings a return of fair weather Thursday
and Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Regional radars showing an area of showing ahead of surface warm
front continuing to press northeast across the region this
afternoon. Dry slot aloft in wake of the warm front has helped to
start eroding cloud cover across central and western Lake Erie into
eastern Ohio ahead of system cold front entering western Lake Erie
into central Ohio. Satellite trends would suggest that sunshine will
develop across western New York between 3 and 5 pm. Expect scattered
or broken lines of convection to develop into the area late this
afternoon and early this evening as boundary layer starts to
destabilize. Increasing shear profiles could bring the potential for
strong to severe thunderstorms with damaging winds being the primary
threat. The highest threat area looks to be across far western New
York through this evening, where better instability will develop and
effective bulk shear will be 35-40 knots. Locally heavy rainfall is
also possible as precipitable Water value run around 2 inches. The
severe and heavy rain threat tapers off east of the Genesee Valley.

Behind the front, cooler air will arrive with wrap around moisture
and upslope flow allowing for lingering chances for showers. Drying
will begin in the wake of the front but dewpoints will only slip
back into the mid to low 60s by daybreak Wednesday. This will keep
overnight temps on the mild side for one more night bottoming out in
the mid 60s.

Wednesday looks to be cooler as an upper level trough moves
over the eastern Great Lakes. An incoming pool of cold air
aloft with 850 mb temperatures down to around +10C will be
cool enough to generate a northwest flow lake response with
enhanced cloud cover and lake induced rain showers southeast of
the lakes and over the higher terrain. Elsewhere, cyclonic flow
aloft may bring scattered diurnally driven convective showers.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
An expansive area of high pressure will provide us with beautiful
late summer weather for the majority of this period...as low dew
points will combine with near normal temperatures to support
comfortable conditions. As we head into the weekend though...the
start of the next pattern change will signal the return of mid
summer heat and humidity.

The base of a progressive shortwave trough will cross our forecast
area Wednesday night. While a Canadian airmass associated with this
feature will be chilly enough to establish some instability over the
lakes...a general lack of synoptic moisture and a lowering
subsidence inversion will squelch the majority of any organized
mesoscale driven response. Will thus maintain low chc pops for
southeast of Lake Ontario for the evening hours...while slgt chc
pops will be left intact for the shorter fetched response off Lake
Erie. Otherwise...clearing skies will be found over the region with
temperatures dropping off into the 50s. There should even be some
40s across the interior of the Srn Tier and across parts of the
North Country.

On Thursday...the center of the large surface high will drift to
West Virginia while significant height rises will be found over the
Lower Great Lakes. Deep subsidence and an abundance of dry air
within this scenario will guarantee a beautiful day across our
region...as ample sunshine will be accompanied by highs in the 70s.

Ridging at all levels will move across the region Thursday night...
providing us with perfect viewing of the August Full Sturgeon moon.
It will also be an ideal night for sleeping as lows will once
again be in the 50s away from the lakes.

Dry weather will remain intact on Friday...although with the large
surface high moving off the New England coast...warmer air will
start to return to the region. It will still be comfortable though
as low level moisture (dew points) will not significant increase
until later in the weekend.

Speaking of which...a weak warm front is forecast to push northward
across our region late Friday night and Saturday. This will not only
usher in noticeably more humid conditions...but it could also
generate a few showers. The bulk of any shower/tstorm activity will
be found over the western counties.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
...Mid summer warmth and humidity returns...

An amplifying sub tropical ridge over the Ohio and Tennessee Valleys
will support a return to uncomfortably warm and humid conditions
during this period. In fact...temperatures will climb to nearly 10
degrees f above typical late August readings with highs in the low
to mid 80s and overnight lows within a few degrees of 70.

The muggy mid summer weather will be accompanied by the daily threat
for thunderstorms as a frontal boundary will become stalled across
the top of the aforementioned mid level ridge.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Lower end VFR and MVFR cigs will be common with tempo reductions to
IFR cigs/vis in passing heavy showers and storms associated with a
northeast moving warm front. During the course of the afternoon, the
convection will move across the eastern Lake Ontario region where
conditions will similarly deteriorate to MVFR levels.

In the wake of the warm front, there looks to be a short few hour
period where showers and storms will become just isolated until a
strong cold front arrives moving toward the evening hours. Showers
and thunderstorms just ahead of and along this cold front could
become strong to severe with gusty winds/heavy rain and IFR or lower
restrictions. The front will pass east across WNY and CNY tonight
with winds shifting to westerly in its wake. Expect precipitation to
taper down behind the front with just chances of showers in place
for WNY by 06z Wednesday while KART should still likely see showers
and storms through 09/12z.

Outlook...

Wednesday...Mainly VFR. A chance of showers.
Thursday and Friday...VFR.
Saturday and Sunday...Mainly VFR.

&&

.MARINE...
An unseasonably deep surface low will track north across the eastern
Great Lakes tonight. This low will push a sharp cold front across
the lower Great Lakes tonight which will bring gusty westerly winds
and higher waves. Small craft Advisories for the Nearshore waters of
Lake Erie and Ontario will remain in effect tonight into Wednesday.

Waterspouts are a possibility late tonight through Wednesday morning
and then again Wednesday night in any residual showers. Cold air
aloft will help support the instability to produce the waterspout
potential.

High pressure will return for the end of the week with a return of
fair conditons.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 8 PM this evening to 8 AM EDT
         Wednesday for LEZ040-041.
         Small Craft Advisory from 2 AM to 8 PM EDT Wednesday
         for LOZ043>045.
         Small Craft Advisory from 8 PM this evening to 2 PM EDT
         Wednesday for LOZ042.

&&

SYNOPSIS...TMA
NEAR TERM...Smith/TMA
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...TMA
MARINE...TMA
Hazardous weather outlook, Aug 21, 5:07 AM EDT, 12 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
507 AM EDT Tue Aug 21 2018

NYZ010>014-085-220915-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Southern Erie-
507 AM EDT Tue Aug 21 2018

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

A period of rain with thunderstorms will move across the region today
to be followed by showers and thunderstorms this afternoon and
evening ahead of a cold front. There will be a threat of heavy
rainfall today and tonight with localized flooding. Any thunderstorms
this afternoon and evening may reach severe limits...with the region
outlined in a slight risk for severe thunderstorms. The primary
threat will be damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>004-220915-
Niagara-Orleans-Monroe-Wayne-
507 AM EDT Tue Aug 21 2018

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

A period of rain with thunderstorms will move across the region today
to be followed by showers and thunderstorms this afternoon and
evening ahead of a cold front. There will be a threat of heavy
rainfall today and tonight with localized flooding. Any thunderstorms
this afternoon and evening may reach severe limits...with the region
outlined in a slight risk for severe thunderstorms. The primary
threat will be damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A high swim risk is expected Wednesday along the Lake Ontario
shoreline for dangerous swimming conditions due to high waves.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ005>007-220915-
Northern Cayuga-Oswego-Jefferson-
507 AM EDT Tue Aug 21 2018

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and Tonight.

A period of rain with thunderstorms will move across the region today
to be followed by showers and thunderstorms this afternoon and
evening ahead of a cold front. There will be a threat of heavy
rainfall today and tonight with localized flooding. Any thunderstorms
this afternoon and evening may bring gusty winds to the region.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A high swim risk is expected Wednesday along the Lake Ontario
shoreline for dangerous swimming conditions due to high waves.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ044-045-064-065-SLZ022-024-220915-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
507 AM EDT Tue Aug 21 2018

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...Today and Tonight.

Showers and thunderstorms this evening and overnight may bring gusty
winds over the waters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There will be a chance for waterspouts on Lake Ontario Wednesday and
Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042-043-062-063-220915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
507 AM EDT Tue Aug 21 2018

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and Tonight.

Thunderstorms this afternoon and evening may bring strong winds over
the water bodies.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There will be a chance for waterspouts on Lake Erie and Lake Ontario Wednesday
and Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-220915-
Lewis-
507 AM EDT Tue Aug 21 2018

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and Tonight.

A period of rain with thunderstorms will move across the region today
to be followed by showers and thunderstorms this afternoon and
evening ahead of a cold front. There will be a threat of heavy
rainfall today and tonight with localized flooding. Any thunderstorms
this afternoon and evening may bring gusty winds to the region.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019>021-220915-
Chautauqua-Cattaraugus-Allegany-
507 AM EDT Tue Aug 21 2018

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

A period of rain with thunderstorms will move across the region today
to be followed by showers and thunderstorms this afternoon and
evening ahead of a cold front. There will be a threat of heavy
rainfall today and tonight with localized flooding. Any thunderstorms
this afternoon and evening may reach severe limits...with the region
outlined in a slight risk for severe thunderstorms. The primary
threat will be damaging winds. An isolated tornado cannot be ruled
out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Thomas

In the hours before

Special weather statement, Aug 21, 4:59 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Buffalo NY
459 PM EDT TUE AUG 21 2018

NYZ019-020-212130-
Chautauqua-Cattaraugus-
459 PM EDT TUE AUG 21 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CATTARAUGUS AND
SOUTHEASTERN CHAUTAUQUA COUNTIES...

At 457 PM EDT, a strong thunderstorm was located over Russell, or
near Warren, moving northeast at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Falconer, Frewsburg, Ellington, Randolph, East Randolph, Allegheny
Reservoir, Onoville, Steamburg and Kennedy.

This includes Interstate 86 between exits 13 and 17.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If you are on or near Allegany Reservoir, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4200 7923 4224 7916 4212 7883 4200 7897
TIME...MOT...LOC 2057Z 205DEG 23KT 4193 7916

HSK
Special weather statement, Aug 21, 5:06 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Buffalo NY
506 PM EDT TUE AUG 21 2018

NYZ019-212130-
Chautauqua-
506 PM EDT TUE AUG 21 2018

...A STRONG THUNDERSTORM WILL AFFECT CHAUTAUQUA COUNTY...

At 504 PM EDT, a strong thunderstorm was located 7 miles southwest of
Chautauqua Institute, or 19 miles west of Jamestown, moving northeast
at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Fredonia, Westfield, Mayville, Clymer, Long Point State Park, Findley
Lake, Chautauqua Institute, Chautauqua, Portland and Ripley.

This includes Interstate 86 between exits 6 and 10.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If you are on or near Chautauqua Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

LAT...LON 4228 7972 4246 7927 4221 7917 4200 7954
      4200 7976
TIME...MOT...LOC 2104Z 240DEG 32KT 4217 7960

Welch
Special weather statement, Aug 21, 5:32 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Buffalo NY
532 PM EDT TUE AUG 21 2018

NYZ019-020-212215-
Chautauqua-Cattaraugus-
532 PM EDT TUE AUG 21 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CATTARAUGUS AND
EASTERN CHAUTAUQUA COUNTIES...

At 532 PM EDT, a strong thunderstorm was located near Long Point
State Park, or 11 miles northwest of Jamestown, moving northeast at
25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Fredonia, Sheridan, Stockton, Gerry, Arkwright, Forestville,
Cassadaga, South Dayton, Sinclairville and Cherry Creek.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4212 7931 4225 7949 4252 7922 4233 7896
TIME...MOT...LOC 2132Z 224DEG 20KT 4225 7934

HSK
Special weather statement, Aug 21, 5:54 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Buffalo NY
554 PM EDT TUE AUG 21 2018

NYZ001-212230-
Niagara-
554 PM EDT TUE AUG 21 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NIAGARA COUNTY...

At 553 PM EDT, a strong thunderstorm was located near Lewiston, or
near Niagara Falls, moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Lewiston, Youngstown, Fort Niagara State Park, Wilson and
Ransomville.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4337 7879 4336 7878 4314 7904 4317 7905
      4325 7906 4326 7907 4330 7909
TIME...MOT...LOC 2153Z 224DEG 28KT 4318 7912

Welch

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 4:45 AM EDTSmall Craft AdvisoryBUF45 hr
Aug 21, 4:07 PM EDTSevere Thunderstorm WarningBUFChautauqua53 min
Aug 21, 4:59 PM EDTSpecial Weather StatementBUFCattaraugus31 min
Aug 21, 5:06 PM EDTSpecial Weather StatementBUFChautauqua24 min
Aug 21, 5:20 PM EDTSpecial Marine WarningBUF85 min
Aug 21, 5:32 PM EDTSpecial Weather StatementBUFChautauqua43 min
Aug 21, 5:54 PM EDTSpecial Weather StatementBUFNiagara36 min
Aug 21, 6:12 PM EDTSpecial Marine WarningBUF63 min
Aug 21, 6:21 PM EDTSpecial Marine WarningBUF54 min
Aug 21, 6:26 PM EDTSpecial Weather StatementBUFNiagara64 min
Aug 21, 6:38 PM EDTSpecial Marine WarningBUF97 min
Aug 21, 6:38 PM EDTSpecial Weather StatementBUFCattaraugus37 min
Aug 21, 6:54 PM EDTSpecial Weather StatementBUFChautauqua36 min
Aug 21, 6:57 PM EDTSevere Thunderstorm WarningBUFCattaraugus63 min
Aug 21, 7:09 PM EDTTornado WarningBUFCattaraugus36 min
Aug 21, 7:59 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus61 min

Nearby

Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.